Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 72, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 18, 2020, 5:07 PM EDT for Crawford County, Marion County, Morrow County, Ohio. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2020, 5:07 PM EDT (21:07 UTC)
- Expired
- Jun 18, 2020, 5:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, OH, Marion County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 130 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:25 PM EDT | TSTM WND DMG | 2 Se Marion, OH | A COUPLE LARGE TREES AND TREE BRANCHES DOWN AROUND THE 1600 BLOCK OF MARION-WALDO ROAD NEAR MARION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WUUS51 KCLE 182107
SVRCLE
OHC033-101-117-182130-
/O.NEW.KCLE.SV.W.0072.200618T2107Z-200618T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
507 PM EDT Thu Jun 18 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Eastern Marion County in north central Ohio...
Central Morrow County in north central Ohio...
Southern Crawford County in north central Ohio...
* Until 530 PM EDT.
* At 506 PM EDT, a severe thunderstorm was located over Galion, or 10
miles southeast of Bucyrus, moving west at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Marion, Bucyrus, Mount Gilead, Galion, Crestline, Cardington,
Waldo, Caledonia, Edison and Iberia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4044 8311 4078 8311 4079 8272 4064 8273
4043 8295
TIME...MOT...LOC 2106Z 092DEG 22KT 4071 8282
HAIL...1.00IN
WIND...60MPH
$$
Kahn1 follow-up statement
517
WWUS51 KCLE 182128
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
528 PM EDT Thu Jun 18 2020
OHC033-101-117-182137-
/O.EXP.KCLE.SV.W.0072.000000T0000Z-200618T2130Z/
Marion OH-Morrow OH-Crawford OH-
528 PM EDT Thu Jun 18 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION...CENTRAL
MORROW AND SOUTHERN CRAWFORD COUNTIES WILL EXPIRE AT 530 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds up to 50 mph and heavy rain are still possible with this
thunderstorm.
LAT...LON 4044 8311 4078 8311 4079 8272 4064 8273
4043 8295
TIME...MOT...LOC 2127Z 092DEG 22KT 4071 8298
$$
KahnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:51 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 18, 3:51 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 351 PM EDT Thu Jun 18 2020 .SYNOPSIS... A surface trough expected to sit over Lake Erie and across central Ohio today and tonight. Another surface trough expected is expected to move northeast across the local area Friday night into Saturday. A cold front will sweep east across the area Monday night into Tuesday. A trough of low pressure will dominate the local area through the end of next week. && .NEAR TERM /THROUGH FRIDAY NIGHT/... The upper-level ridge centered over the lower Ohio Valley this afternoon will slowly weaken and dissipate as it slowly moves off to the east tomorrow. At the surface, a subtle pressure trough will be present over Lake Erie and southwest through approximately Lorain to Marion. Temperatures expected to get in the upper 70s to mid 80s this afternoon. The best moisture/instability (and thus best chance for showers and thunderstorms) this afternoon is expected to be located southeast of the aforementioned surface trough, with MLCAPE building up to as high as 1000-1500 J/kg. Enhanced convergence along the lake breeze front and just southeast of the surface trough will likely be the areas of convective development early this afternoon, though synoptic scale forcing associated with the upper-level closed low encompasses much of the forecast area southeast of the surface trough. A weak wind field will result in weak vertical wind shear (preventing organized convection) and slow storm motions (around 10- 15 knots from the east). There is some dry air aloft, mainly above 700mb, that should reduce the overall coverage and intensity of showers and thunderstorms, while also keeping precipitable water values marginal (1.2 to 1.4 inches). This should keep the overall threat for flooding fairly low despite the slow storm motions. Thunderstorm activity will be mainly tied to the diurnal cycle, so expect to see a decrease in shower/thunderstorm coverage with sunset. Low temperatures only expected to get down into the low 60s Thursday night. By Friday, a similar environment will still be in place, so expect scattered showers and thunderstorms once again during the afternoon hours on Friday. Similar high temperatures expected on Friday, though may be a tough higher in northwest Ohio. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... A nearly vertically-stacked low at the surface and aloft should drift from eastern WV to eastern VA on Saturday as a shortwave high pressure ridge builds over our CWA from the west. Simultaneously, weak surface high pressure persists over our region. A Lake Erie lake breeze should occur during the late morning through early evening hours. Isolated to scattered showers and thunderstorms should develop along the lake breeze front and farther inland during the afternoon and early evening. Late afternoon highs should reach the 80's to lower 90's, with the warmest readings along and near the I-75 corridor, inland from Lake Erie. During Saturday night, the aforementioned low pressure system and shortwave ridge should move farther east as a longwave trough begins to dig over our CWA from the northwest and an embedded shortwave trough advances from the Upper Midwest to the western Great Lakes. At the surface, the high pressure ridge exits eastward as a surface low nears Lake Superior from the southwest and its trailing cool front reaches the western Great Lakes. Ahead of the front, isolated showers and thunderstorms may overspread our CWA from a westerly direction. Low temperatures should reach the 60's to lower 70's. On Sunday, the shortwave trough should move from the western lakes to the eastern Great Lakes region. The attendant surface low should advance from the Lake Superior area toward James Bay, allowing the trailing surface cool front to approach the western edge of our CWA by nightfall. Scattered showers and thunderstorms are possible as late afternoon highs reach the 80's to perhaps lower 90's. The shortwave trough and attendant surface low should move northeastward toward northwest Quebec Sunday night as the low's trailing surface cool front sweeps eastward through our CWA. Scattered showers and thunderstorms remain possible as low temperatures reach the 60's to lower 70's. Muggy conditions prevail through the period. && .LONG TERM /MONDAY THROUGH THURSDAY/... Multiple rounds of showers and thunderstorms should occur during this period as net longwave troughing continues overspreading our area from central Canada and the Upper Midwest, and embedded shortwave disturbances affect our region. At the surface, a pronounced cold front should sweep eastward through our CWA on Tuesday. Model guidance continues to suggest appreciable instability and vertical wind shear may allow strong to severe thunderstorms to develop along and ahead of the front on Tuesday. It will remain humid ahead of the cold front, with afternoon highs primarily reaching the 80's to perhaps lower 90's Monday and Tuesday, while Monday night's lows should reach the 60's to lower 70's. Somewhat cooler and less humid conditions are expected behind Tuesday's cold frontal passage. Low temperatures should reach the upper 50's or 60's Tuesday and Wednesday nights. Afternoon highs should reach the mid 70's to lower 80's Wednesday and Thursday. && .AVIATION /18Z Thursday THROUGH Tuesday/... An upper-level closed low will bring increasing moisture, clouds, and scattered showers and thunderstorms this afternoon with day time heating. Showers and thunderstorms expected to impact all TAF sites except KTOL and KFDY. Winds will generally be 5-10 knots out of the southeast except behind the lake breeze where winds will be more out of the northeast. Conditions will be relatively quiet overnight. More shower and thunderstorm activity expected again Friday afternoon. Outlook...Periods of non-VFR possible Saturday night through Monday with multiple rounds of showers and thunderstorms. && .MARINE... High pressure over the northern Atlantic will continue extending a weak ridge over Lake Erie through Saturday night. Winds remain light and variable with waves no larger than 1 to 2 feet. On Sunday and Sunday night, a low should deepen as it moves from the Upper Midwest to James Bay. A weak cold front trailing this low should sweep eastward across Lake Erie Sunday night. Winds trend southerly to southwesterly at about 10 to 15 knots with waves trending 1 foot or less in nearshore waters and 1 to 3 feet in the open waters. Winds should shift briefly to westerly behind the front. A post-frontal trough should linger over Lake Erie on Monday and Tuesday as the aforementioned low moves toward Hudson Bay. Southerly to southwesterly winds of about 5 to 15 knots persist over Lake Erie. Waves should remain 1 foot or less in nearshore waters and 1 to 3 feet in the open waters. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Saunders SHORT TERM...Jaszka LONG TERM...Jaszka AVIATION...Saunders MARINE...Jaszka
Hazardous weather outlook, Jun 18, 3:58 AM EDT, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 358 AM EDT Thu Jun 18 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-190800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 358 AM EDT Thu Jun 18 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 18, 3:49 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Cleveland OH
349 PM EDT Thu Jun 18 2020
OHZ029-030-038-047-182015-
Holmes-Richland-Ashland-Knox-
349 PM EDT Thu Jun 18 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RICHLAND...SOUTH
CENTRAL ASHLAND...WESTERN HOLMES AND NORTHEASTERN KNOX COUNTIES...
At 349 PM EDT, a strong thunderstorm was located over Nashville, or
11 miles west of Millersburg, moving west at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Loudonville, Danville, Glenmont, Nashville, Perrysville and Gann.
LAT...LON 4068 8240 4064 8203 4046 8202 4045 8208
4045 8218 4044 8219 4041 8238
TIME...MOT...LOC 1949Z 087DEG 19KT 4056 8213
SaundersSpecial weather statement, Jun 18, 4:26 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Cleveland OH
426 PM EDT Thu Jun 18 2020
OHZ028-029-036-037-182115-
Crawford-Marion-Richland-Morrow-
426 PM EDT Thu Jun 18 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RICHLAND...NORTHEASTERN
MARION...NORTHERN MORROW AND SOUTHEASTERN CRAWFORD COUNTIES...
At 426 PM EDT, a strong thunderstorm was located over Bellville, or
10 miles south of Mansfield, moving west at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mansfield, Galion, Ontario, Lexington, Crestline, Bellville, Butler,
Lucas, Caledonia, North Robinson, Iberia and Shauck.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4060 8300 4086 8290 4069 8236 4055 8237
4055 8264
TIME...MOT...LOC 2026Z 106DEG 24KT 4062 8246
KahnSpecial weather statement, Jun 18, 4:56 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
456 PM EDT Thu Jun 18 2020
OHZ027>029-036-037-182145-
Crawford-Wyandot-Marion-Richland-Morrow-
456 PM EDT Thu Jun 18 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN RICHLAND...
EASTERN MARION...SOUTHEASTERN WYANDOT...MORROW AND CRAWFORD
COUNTIES...
At 456 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Shelby to near Chesterville.
Movement was west at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Mansfield, Marion, Bucyrus, Mount Gilead, Galion, Shelby, Ontario,
Lexington, Crestline, Cardington, New Washington, Waldo, Chatfield,
Benton, Nevada, Caledonia, Edison, Tiro, Fulton and North Robinson.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4070 8316 4096 8313 4097 8253 4055 8260
4055 8264 4053 8265 4043 8283 4044 8313
TIME...MOT...LOC 2056Z 111DEG 20KT 4093 8264 4055 8271
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:49 PM EDT | Special Weather Statement | CLE | Holmes | 26 min |
| Jun 18, 4:26 PM EDT | Special Weather Statement | CLE | Richland | 49 min |
| Jun 18, 4:56 PM EDT | Special Weather Statement | CLE | Crawford, Morrow | 49 min |
| Jun 18, 7:17 PM EDT | Special Weather Statement | CLE | Huron | 43 min |
| Jun 18, 7:48 PM EDT | Special Weather Statement | CLE | Cuyahoga | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.